Catastrophic Antiphospholipid Syndrome, +/- Heparin induced thrombocytopenia & thrombosis, +/- SLE 8/1/2018

Wendy presented a fascinating (and confusing!) case of a patient with history of APS and DVT/PE on chronic warfarin presenting with painful, non-blanching, palpable purpuric rash on the left thigh and lower abdomen found to have thrombocytopenia,  and proteinuria. Skin biopsy revealed small vessel microthrombi. Work up positive SRA, positive ANA, positive DsDNA, low complements… Base on this presentation, the patient possibly has catastrophic antiphospholipid syndrome, with heparin induced thrombocytopenia, and newly diagnosed SLE!

CAPS1CAPS2CAPS3.JPG

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google+ photo

You are commenting using your Google+ account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s